IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Pliska Studia Mathematica Bulgarica >
2004 Volume 16 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/2319

Title: An Estimate of the Probability Pr(X<Y)
Authors: Nadarajah, Saralees
Mitov, Georgi K.
Mitov, Kosto V.
Keywords: Beta Distribution
Bootstrap Confidence Intervals
Exponential Distribution
Gamma Distribution
Normal Distribution
Stress-Strength
Uniform Distribution
Issue Date: 2004
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Pliska Studia Mathematica Bulgarica, Vol. 16, No 1, (2004), 159p-170p
Abstract: In the area of stress-strength models there has been a large amount of work as regards estimation of the probability R = Pr(X<Y) when X and Y are independent random variables belonging to the same univariate family of distributions. In this paper we propose an estimate of this quantity based on a simple property of the uniform distribution. We illustrate the use of the estimate with bootstrap confidence intervals for four commonly known distributions (normal, exponential, gamma and beta).
Description: 2000 Mathematics Subject Classification: 33C90, 62E99
URI: http://hdl.handle.net/10525/2319
ISSN: 0204-9805
Appears in Collections:2004 Volume 16

Files in This Item:

File Description SizeFormat
Pliska-16-2004-159-170.pdf1.12 MBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback